MAUDE Adverse Event Report: CONMED CORPORATION TROCAR SLEEVE 5MM 6/CS; IMAGYN TROCAR

CONMED CORPORATION TROCAR SLEEVE 5MM 6/CS; IMAGYN TROCAR
Catalog Number 16052
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device was returned for evaluation with its original opened packaging.Device catalog and lot numbers were verified.Visual inspection found one of the devices' shield fingers was detached and missing from the device.A likely cause is that the trocar shield was not armed during introduction of the trocar, thereby adding undue pressure on the shield making the finger detach.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.A historical review of complaint data revealed a total of two similar complaints in the past two years.In the same timeframe (b)(4) units have been sold worldwide, making the rate of occurrence of this failure (b)(4).The instructions for use advise the user of the following.- do not attempt to use the trocar if the shield indicator does not move from the on to the off position, as the trocar tip will not be exposed for penetration.- if entry was incomplete, the instrument must be re-armed to re-activate the shield.To re-arm, unlock the top portion of instrument by simultaneously depressing the buttons on either side and pulling up to separate.The shield in now armed and will again retract when pressure is applied.- always visually check the shield indicator window for correct position of the shield.An investigation has been initiated to further examine this incident due to the risk of a device component potentially being left in the surgical site.
 
Event or Problem Description
The user facility reported that during a laparoscopic bilateral tubal ligation a reflex 5mm trocar was used and upon removal from the abdomen one of the plastic shields on the trocar spike was missing.A thorough search using a laparoscope within the abdomen, pelvis and trocar tract did not locate the spike.The procedure was completed with an alternative trocar and a 10-minute surgical delay.No patient injury was reported.The patient was discharged home the same day in stable condition.This report is raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
TROCAR SLEEVE 5MM 6/CS
Common Device Name
IMAGYN TROCAR
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6953820
Report Number1320894-2017-00226
Device Sequence Number16269920
Product Code GCJ
UDI-Device Identifier20653405034954
UDI-Public(01)20653405034954(17)220109(30)6(10)201701101
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K924761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/09/2022
Device Catalogue Number16052
Device Lot Number201701101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight92